peripheral neuropathy

This topic contains 1 reply, has 2 voices, and was last updated by catdander forum moderator catdander forum moderator 3 years, 3 months ago.

Viewing 2 posts - 1 through 2 (of 2 total)
Author Posts   
Author Posts
August 25, 2014 at 9:15 am  #1265582    

vidhyaranga93

My husband has completed 3rd line of chemotherapy with Avastin, carboplatin and taxol , earlier he had taken 6 cycles of cisplatin with Alimta, followed by Alimta maintainence 6 cycles and 3 cycles of Gem carbo. for metastatic nsclc.

He is having severe pain in his right leg from his feet to his groin area. The pain is unbearable. It is a shooting pain . there is a little pain in the other leg and his wrist. However the pain in his right leg is unbearable. It has started after the first cycle of taxol, carboplatin and Avastin .His Doctor has prescribed gabapentin , amitriptyline tablets and Morphine sulphate20 for pain. with out much relief.

The pain does not completely subside after taking the pain medicine. the effect starts after 2 hours and lasts for 3-4 hours. He has to take medicine again. every 7-8 hours.

Is there any other medicine for pain relief.What about supplements like Benfotiamine andMethylB12. Do they help in repairing nerve damage. Kindly advice.

August 25, 2014 at 11:02 am  #1265583    
catdander forum moderator
catdander forum moderator

I’m very sorry your husband is having this problem. I’m afraid the best way to stop the pain is to discontinue the offending drugs. In your husband’s case both carboplatin and taxol cause peripheral neuropathy. There are other options instead of these drugs. Below is a comment on the subject from Dr. West including helpful links.

I hope your husband is able to move to a treatment that is less toxic.
All best,
Janine

Here are a series of posts I’ve written that summarize what we do and don’t know about peripheral neuropathy, particularly with regard to chemotherapy-induced peripheral neuropathy.

http://cancergrace.org/cancer-treatments/2009/10/03/neuropathy-intr/

http://cancergrace.org/cancer-treatments/2009/10/11/prevention-treatment-cip/

http://cancergrace.org/cancer-treatments/2009/10/05/chemotherapy-induced-peripheral-neuropathy/

” I don’t routinely give alpha lipoic acid, though I also don’t give very much taxol and actually don’t have very many patients who develop significant peripheral neuropathy. I also general switch treatments to an alternative that isn’t as likely to cause severe neuropathy if patients have having problems early on that lead me to suspect this will be a significant problem.

“-Dr. West” http://cancergrace.org/forums/index.php?topic=3442.0-

Viewing 2 posts - 1 through 2 (of 2 total)

You must be logged in to reply to this topic.